Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 52, NWS Jacksonville, FL

May 27, 2001Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 27, 2001, 1:34 PM EDT for Glynn County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2001, 1:34 PM EDT (17:34 UTC)
Expired
May 27, 2001, 2:15 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 91 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 271734
SVRJAX
GAC127-271815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
134 PM EDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 215 PM EDT

* AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES WEST OF DOCK
  JUNCTION...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 215 PM EDT...
  DOCK JUNCTION AND BRUNSWICK...
  COUNTRY CLUB ESTATES AND BOYS ESTATE...
  GLYNN HAVEN AND ST. SIMONS...
  SEA ISLAND...
  LITTLE ST. SIMMONS ISLAND....

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER.

LAT...LON 3128 8164 3111 8159 3119 8104 3143 8111

$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:45 AM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 27, 9:45 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT SUN MAY 27 2001

CURRENTLY...SATELLITE WATER VAPOR AND IR IMAGERY SHOWED A MID TO
UPPER LEVEL JET ACROSS SOUTHEASTERN GEORGIA. THERE ALSO APPEARED TO
BE A WEAK MID LEVEL SHORT WAVE SWINGING ACROSS CENTRAL ALABAMA. MSAS
ANALYSIS SHOWED A SURFACE TROUGH AND AN AREA OF MID CLOUDS ACROSS
THAT AREA. THIS MAY SET OFF SOME SHOWERS ACROSS OUR SOUTHEASTERN
GEORGIA ZONES THIS AFTERNOON SO WILL KEEP AN EYE ON HOW THINGS
DEVELOP. IN THE MEAN TIME ONLY MINOR OR NO CHANGES TO THE CURRENT
ZONE PACKAGE.

MARINE...ONLY MINOR CHANGES ANTICIPATED.

.JAX...
.FL...NONE.
.GA...NONE.

BLS

E

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 12:57 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn48 min
May 27, 1:25 PM EDTSevere Thunderstorm WarningJAXCamden20 min
May 27, 1:59 PM EDTTornado WarningJAXCamden46 min
May 27, 2:50 PM EDTSevere Thunderstorm WarningJAXCamden25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.